Title

Mathematical Programming Models for Revenue Management under Customer Choice

Document Type

Article

Publication Date

6-2010

Publication Source

European Journal of Operational Research

Abstract

We study a network airline revenue management problem with discrete customer choice behavior. We discuss a choice model based on the concept of preference orders, in which customers can be grouped according to a list of options in decreasing order of preference. If a customer’s preferred option is not available, the customer moves to the next choice on the list with some probability. If that option is not available, the customer moves to the third choice on the list with some probability, and so forth until either the customer has no other choice but to leave or his/her request is accepted. Using this choice model as an input, we propose some mathematical programs to determine seat allocations. We also propose a post-optimization heuristic to refine the allocation suggested by the optimization model. Simulation results are presented to illustrate the effectiveness of our method, including comparisons with other models.

Inclusive pages

294–305

ISBN/ISSN

0377-2217

Comments

Permission documentation is on file.

Publisher

Elsevier

Volume

203

Issue

2

Peer Reviewed

yes